MAUDE Adverse Event Report: STRYKER GMBH DISTAL POSTERIOR LATERAL HUMERUS PLATE VARIAX FOR LEFT HUMERUS 6 HOLE / L128M; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL POSTERIOR LATERAL HUMERUS PLATE VARIAX FOR LEFT HUMERUS 6 HOLE / L128M; PLATE, FIXATION, BONE
Catalog Number 629246
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the patient's left distal humerus was revised.The proximal end of the plate pulled off the bone.Three screw heads passed through the holes in the plate and remained in the bone.Surgeon reported that no trauma had taken place prior to revision.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the provided x-rays as well as the returned device.The device inspection revealed the following: severe rupture at 3 screw holes where bone screws were inserted into the plate.The screw holes were ruptured inwards consistent with the result of forced entry through the plate screw holes by the screw head.The hexagonal inserts on the 3 screw heads also showed reasonable damage consistent with mis-alignment of screwdriver head during screw insertion or extraction.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by application of excessive load on the implant or trauma.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DISTAL POSTERIOR LATERAL HUMERUS PLATE VARIAX FOR LEFT HUMERUS 6 HOLE / L128M
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8914881
Report Number0008031020-2019-01091
Device Sequence Number13953302
Product Code HRS
UDI-Device Identifier07613154970575
UDI-Public07613154970575
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K101056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number629246
Device Lot NumberJ07266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR